• Due to excessive bot signups along with nefarious actors we are limiting forum registration. Keep checking back for the register link to appear. Please do not send emails or have someone post to the forum asking for a signup link. Until the current climate changes we do not see a change of this policy. To join the forum you must have a compelling reason. Letting us know what skills/knowledge you will bring to the community along with the intent of your stay here will help in getting you approved.

FDA To Strengthen Warnings About The Dangerous Fluoroquinolone Antibiotics

PakPik

Member
Joined
Feb 24, 2016
Messages
331
http://medicalxpress.com/news/2016-07-fda-bolsters-class-antibiotics.html

"The U.S. Food and Drug Administration announced Tuesday that it's strengthening label warnings on a class of antibiotics called fluoroquinolones because the drugs can lead to disabling side effects, including long-term nerve damage and ruptured tendons."

"The agency also cautioned that these bacteria-fighting drugs—including levofloxacin (Levaquin) and ciprofloxacin (Cipro)—shouldn't be prescribed for sinusitis, chronic bronchitis or simple urinary tract infections unless no other treatments options exist."

"A safety review revealed that potentially permanent side effects involving tendons, muscles, joints, nerves and the central nervous system can occur hours or weeks after exposure to fluoroquinolone pills or injections. Also, two or more serious side effects can occur together, the FDA said.

Because of this, the FDA recommends reserving these antibiotics for serious bacterial infections, such as anthrax, plague and bacterial pneumonia."

"Besides Cipro and Levaquin, other fluoroquinolones include moxifloxacin (Avelox), ofloxacin (Floxin) and gemifloxacin (Factive)."
 

bornamachine

Member
Joined
Aug 9, 2015
Messages
206
Ive stumbled across one of the blogs of a person from 2012 somewhere in europe posting the horrific side effects with pictures basically disenagrating alive, it was horrific to say the least, from my understanding many people who expereince the severe side effects basically kill themselves later bcs its so bad...
 

bornamachine

Member
Joined
Aug 9, 2015
Messages
206
He said it was a simple doctors visit for some minor infection but when his skin hardened and boils started to appear all over right after injection he was dismissed by all doctors
 

PakPik

Member
Thread starter
Joined
Feb 24, 2016
Messages
331
Ive stumbled across one of the blogs of a person from 2012 somewhere in europe posting the horrific side effects with pictures basically disenagrating alive, it was horrific to say the least, from my understanding many people who expereince the severe side effects basically kill themselves later bcs its so bad...

That really saddens me... I've read many accounts of bad side effects, so it is more widespread than we think.

He said it was a simple doctors visit for some minor infection but when his skin hardened and boils started to appear all over right after injection he was dismissed by all doctors

Too bad the medical people get away with wrong doing. What we can do is share the info on warnings with relatives, friends, etc, and hope they'll learn about this.
 

A.R

Member
Joined
Oct 14, 2016
Messages
579
What would be a safer alternative then for a uti infection? I've been prescribed metronidazole along with ciprofloxacin.
 

Similar threads

Top